Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 16, 2010, 11:20 AM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2010, 11:20 AM MST (18:20 UTC)
- Expired
- Aug 16, 2010, 2:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:30 AM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 16, 9:30 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST MON AUG 16 2010 .SYNOPSIS...EXPECT INCREASING SHOWER AND THUNDERSTORM ACTIVITY THROUGH WEDNESDAY. SLIGHTLY DRIER AIR SHOULD BEGIN TO MAKE ITS WAY ACROSS NORTHERN ARIZONA ON THURSDAY...WITH LOWER CHANCES FOR PRECIPITATION INTO THE WEEKEND. DAYTIME TEMPERATURES WILL DECREASE TO NORMAL LEVELS FOR THE MAJORITY OF THE WEEK. && .DISCUSSION... THE SHORT TERM FORECAST HAS BEEN UPDATED TO INCREASE CHANCES OF PRECIPITATION AND CLOUD COVER THROUGH 11 PM TONIGHT. 88D SHOWS SCATTERED LIGHT RAIN SHOWERS AND ISOLATED THUNDERSTORMS ONGOING ACROSS NORTHEASTERN AZ. MOISTURE HAS INCREASED OVERNIGHT WITH FLAGSTAFF SOUNDING MEASURING PW AT 1.04 INCH, YUMA W/ NEARLY 2 INCHES AND SATELLITE PW ESTIMATES AT 1.3 INCHES PLUS ACROSS YAVAPAI COUNTY THIS MORNING. THE AIRMASS OVERHEAD IS UNSTABLE. MOST OF COCONINO AND YAVAPAI COUNTIES ARE MOSTLY SUNNY AND SHOULD START SEEING STORMS BY LATER THIS MORNING. ..WHILE EXTENSIVE CLOUD COVER OVER NAVAJO AND APACHE COUNTIES SHOULD DELAY THE ONSET OF STRONGER CONVECTION. PREV DISCUSSION 320 AM...CONVECTION CONTINUES THIS MORNING SOUTH OF THE MOGOLLON RIM...WITH DEEP OUTFLOWS PUSHING NORTHWARD...AS WELL AS A POSSIBLE SURGE ONGOING AT YUMA. SOUTHERLY STREAMLINES WILL MOVE ALL THIS MOISTURE NORTHWARD FROM MUCH OF THE WEEK...PROBABLY THROUGH THE COMING WEEKEND AS WELL. FLOW WILL SHIFT SLIGHTLY TO THE WEST WITH A CAPPING LAYER DEVELOPING ALOFT TOWARD THE END OF THE WEEK...BUT THIS WILL NOT END CONVECTION...JUST SLIGHTLY DECREASE COVERAGE. THE NEXT FEW DAYS WILL BE ACTIVE...WITH MODERATE MONSOON ACTIVITY LEVELS FORECASTED...AND HEAVY RAIN BECOMING POSSIBLE WITH THE STRONGER STORMS. TEMPERATURES WILL DECREASE RAPIDLY WITH THE INCREASED CLOUD COVER AND RAIN COOLED AIR...YESTERDAY WAS PROBABLY THE WARMEST DAY FOR NEARLY ALL LOCATIONS. PETERSON && .AVIATION...FOR THE 18Z PACKAGE...SCT TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN AND CENTRAL ARIZONA FROM LATE THIS MORNING THROUGH MID EVENING. THE HIGHEST COVERAGE IS EXPECTED ALONG THE MOGOLLON RIM AND WHITE MTNS. THE STRONGER STORMS WILL BE CAPABLE OF VERY HEAVY RAIN...HAIL...AND WIND GUSTS TO 30KT. FLT CONDITIONS IN THIS ACTIVITY WILL DROP TO MVFR WITH ISOLD IFR IN THE STRONGER CELLS. ISOLATED STORMS WILL BE POSSIBLE OVERNIGHT INTO TUESDAY MORNING. DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.................DL AVIATION...............JJ VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 16, 9:33 AM MST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 933 AM MST MON AUG 16 2010 AZZ004>018-037>040-170730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 929 AM MST MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA TODAY. THE AIRMASS OVERHEAD IS QUITE UNSTABLE. THREATS TODAY ARE LOCALLY HEAVY RAIN AND SMALL HAIL. ACTIVITY SHOULD DECREASE BUT NOT END AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN FOR TUESDAY AND WEDNESDAY...WITH LOCALLY HEAVY PRECIPITATION FALLING. ON THURSDAY...SLIGHTLY DRIER AIR SHOULD BEGIN TO MAKE ITS WAY ACROSS NORTHERN ARIZONA...WITH LOWER CHANCES FOR PRECIPITATION THROUGH SUNDAY. $$
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:59 AM MST | Flash Flood Warning | FGZ | Coconino | 6 hr |
| Aug 16, 1:20 PM MST | Areal Flood Advisory | FGZ | Coconino | 115 min |
| Aug 16, 2:18 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 16, 2:31 PM MST | Areal Flood Advisory | FGZ | Coconino | 89 min |
| Aug 16, 3:40 PM MST | Areal Flood Advisory | FGZ | Coconino | 119 min |
| Aug 16, 3:52 PM MST | Flash Flood Watch | FGZ | Coconino, Yavapai | 4 hr |
| Aug 16, 3:57 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.